MAUDE Adverse Event Report: MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Model Number SMXP130RH
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/11/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date.It is unknown at this time if the device will be made available for return.As a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: na.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) hispanic female patient underwent a breast reconstruction primary with mentor artoura breast tissue expander, 475cc saline breast implants which bilaterally deflated after implantation.At the time of this report, mentor has received no information regarding explantation or an expected explantation date.This report is for the left side.
 
Additional Manufacturer Narrative
Additional information received on june 24th, 2020 indicates that the left side date of implantation was on (b)(6) 2019, and right side date of implantation was on (b)(6) 2019.On (b)(6) 2020 patient underwent bilateral removal and replacements as follow; left replaced with cat#:smxp130rh, sn#: (b)(6) , right sn#:(b)(6).This report is for the left side.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On june, 26th 2020 the mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Correction: date of explantation was on (b)(6) 2020.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Device evaluation completed on (b)(6) 2020: upon visual evaluation of the device, a tear was observed at the union between shell and suture tab at 6 o¿clock position.Additionally, injection dome delamination was noted.Microscopic examination was performed, and the cause of the rupture could not be identified.Each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.All the implants are 100% inspected before leaving the facility.There is no evidence that the issue is related with manufacturing breast implants are not considered lifetime devices and deflation is a known complication associated with these devices and is referenced in our product insert data sheet.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On july 31 2020, mentor reviewed the invoice document and decided to update "date of implantation" to (b)(6) 2019.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Updated device evaluation completed on april 29 , 2022 upon visual evaluation of the device, a tear was observed at the union between shell and suture tab at 6 o¿clock position.Additionally, injection dome delamination was noted.Microscopic examination was performed, and the cause of the rupture could not be identified.As part of our quality process, the manufacturing records of this lot-serial number were reviewed and the manufacturing standards were met prior to the release of this lot.Each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Tissue expander deflation complaint information is consistently analyzed and monitored by mentor quality assurance to determine when further action is necessary.Manufacturer¿s reference number: (b)(4).

Brand Name
ARTOURA BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
gabriel alfageme
3041 skyway circle north
irving, TX 75038
949789-8687
MDR Report Key9954288
Report Number1645337-2020-05589
Device Sequence Number2437472
Product Code LCJ
UDI-Device Identifier00081317024316
UDI-Public00081317024316
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2023
Device Model NumberSMXP130RH
Device Catalogue NumberSMXP130RH
Device Lot Number7755092
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2020
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 03/19/2020
Supplement Date Received by Manufacturer06/24/2020
06/26/2020
07/08/2020
07/31/2020
04/29/2022
Initial Report FDA Received Date04/13/2020
Supplement Report FDA Received Date06/30/2020
07/06/2020
07/09/2020
08/04/2020
05/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/30/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age57 YR
Patient SexFemale
Patient EthnicityHispanic
Patient RaceWhite